Alert archive / California / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 8, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 1, 2015, 12:01 AM PDT for San Bernardino County, California; Mohave County, Arizona. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2015, 12:01 AM PDT (07:01 UTC)
- Expired
- Jul 1, 2015, 1:00 AM PDT
- In force
- 59 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 169 km from the middle of the area, began a volume at 07:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 12:30 AM PDT | TSTM WND DMG | 2 W Lake Havasu City, AZ | AWNING RIPPED OF MOBILE HOME AT SAMS BEACHCOMER RV PARK. TIME IS APPROXIMATE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 7.0 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1264 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 2488 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
225
WUUS55 KVEF 010701
SVRVEF
AZC015-CAC071-010800-
/O.NEW.KVEF.SV.W.0008.150701T0701Z-150701T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1201 AM PDT WED JUL 1 2015
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN MOHAVE COUNTY IN NORTHWESTERN ARIZONA...
SOUTHEASTERN SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...
* UNTIL 100 AM PDT/100 AM MST/
* AT 1201 AM PDT /1201 AM MST/...DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES
NORTHEAST OF PARKER DAM...AND MOVING WEST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
LAKE HAVASU CITY...HIGHWAY 95 AT MILE MARKER 29...PARKER DAM...
THREE DUNES CAMPGROUND...CATTAIL COVE STATE PARK...DESERT HILLS...
VIDAL JUNCTION AND BLACK MEADOW LANDING CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND
POWER LINES AND CAUSE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE
COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM
PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER
SERVICE VIA FACEBOOK OR TWITTER.
&&
LAT...LON 3415 11467 3472 11466 3458 11371 3427 11376
3425 11393 3426 11394 3425 11401 3430 11409
3430 11414 3426 11413 3426 11416 3421 11421
TIME...MOT...LOC 0701Z 094DEG 40KT 3439 11393
$$
BP2 follow-up statements
949
WWUS55 KVEF 010727
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1227 AM PDT WED JUL 1 2015
AZC015-CAC071-010800-
/O.CON.KVEF.SV.W.0008.000000T0000Z-150701T0800Z/
MOHAVE AZ-SAN BERNARDINO CA-
1227 AM PDT WED JUL 1 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM
PDT/100 AM MST/ FOR SOUTHWESTERN MOHAVE AND SOUTHEASTERN SAN
BERNARDINO COUNTIES...
AT 1226 AM PDT /1226 AM MST/...DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR THREE DUNES
CAMPGROUND...OR NEAR LAKE HAVASU CITY...MOVING WEST AT 45 MPH.
A PRIVATE WEATHER STATION LOCATED IN THE SOUTHERN PART OF LAKE
HAVASU CITY REPORTED A PEAK WIND GUST OF 57 MPH AROUND 1220 PM MST.
LOCATIONS IMPACTED INCLUDE...
LAKE HAVASU CITY...HIGHWAY 95 AT MILE MARKER 29...PARKER DAM...THREE
DUNES CAMPGROUND...CATTAIL COVE STATE PARK...DESERT HILLS...VIDAL
JUNCTION AND BLACK MEADOW LANDING CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3415 11467 3472 11466 3460 11387 3425 11391
3425 11393 3426 11394 3425 11401 3430 11409
3430 11414 3426 11413 3426 11416 3421 11421
TIME...MOT...LOC 0726Z 094DEG 40KT 3441 11427
$$
BP367
WWUS55 KVEF 010755
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1255 AM PDT WED JUL 1 2015
AZC015-CAC071-010805-
/O.EXP.KVEF.SV.W.0008.000000T0000Z-150701T0800Z/
MOHAVE AZ-SAN BERNARDINO CA-
1255 AM PDT WED JUL 1 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MOHAVE AND
SOUTHEASTERN SAN BERNARDINO COUNTIES WILL EXPIRE AT 100 AM PDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3415 11467 3472 11466 3460 11387 3425 11391
3425 11393 3426 11394 3425 11401 3430 11409
3430 11414 3426 11413 3426 11416 3421 11421
TIME...MOT...LOC 0750Z 094DEG 40KT 3441 11427
$$
BPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 12:00 AM PDT, 1 minute earlier.
Area forecast discussion, Jul 1, 12:00 AM PDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1200 AM PDT WED JUL 1 2015 .SYNOPSIS...HIGH PRESSURE WILL CONTINUE TO WOBBLE OVER UTAH AND NEVADA THROUGH THE WEEK INTO THE WEEKEND KEEPING TEMPERATURES ABOVE NORMAL. THERE WILL BE ENOUGH MOISTURE AND INSTABILITY IN PLACE FOR A CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING...MAINLY OVER THE MOUNTAINS AND MOHAVE COUNTY. && .UPDATE...QUITE AN IMPRESSIVE LIGHTNING SHOW UNDERWAY ACROSS THE FAR SOUTHERN PORTIONS OF MOHAVE AND SAN BERNARDINO COUNTIES AS OF MIDNIGHT. THE STRONGEST STORM WAS MOVING RIGHT TOWARDS LAKE HAVASU CITY AS OF THIS WRITING AND A SEVERE THUNDERSTORM WARNING WAS BEING ISSUED. MADE SOME TWEAKS THROUGH 12Z THIS MORNING TO INCREASE POPS QUITE A BIT FOR THE SOUTHERN PART OF SAN BERNARDINO AND MOHAVE COUNTIES AND ALSO MENTIONED FREQUENT LIGHTNING. AS IN-CLOUD FLASHES IN THAT REGION HAVE NUMBERED 600-1200 EVERY 5 MINUTES. WITH THIS AMOUNT OF LIGHTNING WE ALSO HAVE CONCERNS FOR FIRE STARTS. BOTH IN RURAL AND URBAN AREAS. && .PREV UPDATE...941 PM PDT TUE JUN 30 2015...THE LATEST TRENDS SEEM TO INDICATE SOMEWHAT LESSER CHANCES OF A SIGNIFICANT WIND EVENT ACROSS THE SOUTHERN HALF OF MOHAVE COUNTY TONIGHT. HOWEVER THERE IS STILL SOME INDICATION THAT CONVECTION WILL CONTINUE ALL NIGHT...ESPECIALLY ACROSS EXTREME SOUTHERN MOHAVE COUNTY AS WELL AS SAN BERNARDINO COUNTY. RADAR IMAGERY AS OF 940 PM INDICATED A SMALL CLUSTER OF WEAK STORMS ALONG US-95 BETWEEN NEEDLES AND BLYTHE AS WELL AS BETWEEN PRESCOTT AND WICKENBURG...BOTH MOVING WEST. HAVE UPDATED THE FORECAST TO ACCOUNT FOR THESE CHANGES. THE ONLY OTHER NOTABLE CONVECTION IN THE AREA WAS ALONG SR-375 BETWEEN RACHEL AND TONOPAH. THIS ACTIVITY WAS CONFINED MAINLY TO THE TERRAIN AND WAS MOVING OUT OF THE FORECAST AREA. && .PREV UPDATE...753 PM PDT TUE JUN 30 2015...ANTICIPATING THE POSSIBILITY OF AN ACTIVE NIGHT OF CONVECTION ACROSS THE REGION TONIGHT. ONGOING CONVECTION OVER CENTRAL ARIZONA IS LIKELY CONTRIBUTING TO A DEEPENING COLD POOL OVER THE MOGOLLON RIM. AS THIS COLD POOL SHIFTS EAST UNDER EASTERLY FLOW ALOFT AND THE INFLUENCE OF A WEAK WAVE A DECENT BOUNDARY MAY SET UP SEPARATING THE COOL AIR FROM THE VERY WARM TEMPERATURES OVER THE DESERTS OF MOHAVE AND LA PAZ COUNTIES. THIS WILL HAVE THE POTENTIAL TO TRIGGER A WESTWARD PROPAGATING CLUSTER OF STORMS ENTERING OUR AREA LATE THIS EVENING (LIKELY AFTER 10 PM) WHICH COULD IMPACT MOHAVE...SOUTHERN CLARK...AND AT LEAST EASTERN SAN BERNARDINO COUNTIES. THE PRIMARY THREAT WITH THIS SCENARIO WOULD BE WIND GUSTS IN EXCESS OF 60 MPH AS CONSIDERABLE SHEAR AND DCAPE ARE IN PLACE OVER THESE AREAS. RIGHT NOW THERE IS STILL A CONSIDERABLE AMOUNT OF UNCERTAINTY IN THIS SCENARIO...BUT HAVE DECIDED TO UPDATE THE FORECAST TO ACCOUNT FOR THE POTENTIAL. IN ADDITION...THE STORM PREDICTION CENTER HAS UPDATED THE DAY ONE OUTLOOK TO INCLUDE A MARGINAL RISK OF SEVERE STORMS FOR THESE AREAS OVERNIGHT...PRIMARILY DUE TO THE THREAT OF SEVERE WINDS. POPS WERE INCREASED FROM LAS VEGAS SOUTH TONIGHT AND WEDNESDAY MORNING. ALSO INCREASED SOUTHEAST WINDS ACROSS MOHAVE COUNTY. ADDITIONAL UPDATES WILL BE POSSIBLE IF NOT LIKELY THROUGH THE OVERNIGHT HOURS. && .AVIATION...FOR MCCARRAN...WINDS SHOULD FAVOR A SOUTHWEST DIRECTION OVERNIGHT OUTSIDE OF ANY OUTFLOW OF THUNDERSTORM INFLUENCE. THERE IS A SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS OR OUTFLOW WINDS EARLY WEDNESDAY MORNING...BUT CHANCES ARE TOO LOW TO CARRY IN THE TAF AT THIS TIME. LIGHT EAST TO SOUTHEAST WINDS ARE EXPECTED MOST OF WEDNESDAY BEFORE BECOMING SOUTH/SOUTHWEST AROUND 00Z OR 01Z. THUNDERSTORMS ARE EXPECTED TO REMAIN CONFINED MAINLY TO THE MOUNTAINS WEDNESDAY...WITH ONLY A SLIGHT CHANCE OF SHOWERS AT THE TERMINAL. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT...MAINLY OVER MOHAVE...SOUTHERN CLARK...AND EASTERN SAN BERNARDINO COUNTIES. GUSTY WINDS IN EXCESS OF 50 KTS WILL BE POSSIBLE NEAR THUNDERSTORM ACTIVITY IN THESE AREAS TONIGHT. FOR WEDNESDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN...PRIMARILY OVER THE HIGHER TERRAIN OF THE SOUTHERN GREAT BASIN AND MOJAVE DESERT. MAINLY SCT-BKN CLOUDS AOA 15K FEET WITH BASES AS LOW AS 6K-10K FEET IN AND NEAR ANY SHRA/TSRA. OUTSIDE OF THUNDERSTORM ACTIVITY...WINDS SHOULD FAVOR TYPICAL DIURNAL TRENDS. && .SHORT TERM...TONIGHT THROUGH FRIDAY. OVERALL IT LOOKS LIKE NO SIGNIFICANT CHANGE IN THE OVERALL PATTERN THROUGH FRIDAY WITH HIGH PRESSURE WANDERING BETWEEN UTAH AND NORTHERN NEVADA. THIS WILL KEEP A SOUTHEASTERLY FLOW OVER THE AREA WITH FAIRLY HIGH MOISTURE CONTENT FOR LATE JUNE ALONG WITH LIMITED INSTABILITY. AS A RESULT WE WILL SEE ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ACROSS A GOOD PORTION OF THE FORECAST AREA EACH DAY. THE BEST CHANCES STILL LOOK TO BE OVER THE MOUNTAINS AND MOHAVE COUNTY. ALTHOUGH THE BASIC PATTERN DOES NOT CHANGE MUCH THROUGH FRIDAY...IT LOOKS LIKE THERE WILL BE A COUPLE OF WAVES TO KEEP AN EYE OUT FOR. THE FIRST LOOKS LIKE IT MOVES WEST ACROSS THE MEXICO/ARIZONA/CALIFORNIA BORDER AREA TONIGHT INTO WEDNESDAY. THIS MAY BRING MORE SHOWERS/THUNDERSTORMS INTO SOUTHERN PORTIONS OF SAN BERNARDINO AND MOHAVE COUNTIES DURING THE OVERNIGHT HOURS TONIGHT. A SECOND WAVE FOLLOWS CLOSE BEHIND WEDNESDAY NIGHT ACCORDING TO THE MODELS WHICH MAY KEEP A SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS GOING WEDNESDAY NIGHT. CONFIDENCE IN THE TIMING/TRACK/IMPACTS OF THESE FEATURES IS FAIRLY LOW AT THIS TIME. .LONG TERM...SATURDAY THROUGH TUESDAY. THE MEDIUM RANGE MODELS NOW INDICATE THE HIGH CENTER WILL HEAD OVER THE FOUR CORNERS REGION BY INDEPENDENCE DAY WHICH WILL LEAD TO A SOUTHERLY FLOW DEVELOPING OVER MUCH OF THE FORECAST AREA. THIS IS A FASTER PATTERN SHIFT THAN WAS INDICATED 24 HOURS AGO AND IT WOULD OPEN THE DOOR FOR ANY MOISTURE TO MOVE UP FROM NORTHWEST MEXICO. THERE IS NOT MUCH INDICATION YET OF ANY SIGNIFICANT MOISTURE AND I WILL KEEP JUST A SLIGHT CHANCE OF THUNDERSTORMS OVER THE MOUNTAINOUS ARES AND NOT MENTION THUNDERSTORMS FOR MOST OF THE MOJAVE DESERT FOR NOW. THE GFS SOLUTION INDICATES SOUTHERLY FLOW MAY GRADUALLY TURN SOUTHWESTERLY AND BECOME DRIER SUNDAY THROUGH TUESDAY AS A BROAD EASTERN PACIFIC TROUGH SLOWLY MOVES INLAND. THE GFS INDICATES THIS DRYING TREND MORE THAN THE ECMWF AND CONFIDENCE IS LOW IN THE TIMING OF THESE SUBTLE CHANGES. I WILL KEEP A SLIGHT CHANCE OF THUNDERSTORMS OVER THE HIGHER TERRAIN THROUGH EARLY NEXT WEEK. TEMPERATURES WILL TREND DOWNWARD SLIGHTLY WITH THIS PATTERN BUT WILL REMAIN HOT...WITH HIGHS STILL AROUND 105 FOR LAS VEGAS. && .CLIMATE...THE JUNE RECORD OF 18 CONSECUTIVE DAYS WITH A HIGH OF 105 DEGREES OR GREATER WAS TIED TODAY FOR MCCARRAN AIRPORT. IN ADDITION...THE ALL-TIME RECORD STRETCH OF 21 CONSECUTIVE DAYS WITH A HIGH OF 105 DEGREES OR GREATER IS ALSO IN JEOPARDY IN THE COMING DAYS. THIS RECORD STANDS AT 21 DAYS AND HAS BEEN SET FOR TIMES...MOST RECENTLY IN 2000. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && UPDATE/AVIATION....WOLCOTT SHORT TERM.........HARRISON LONG TERM..........ADAIR CLIMATE............STACHELSKI
In the hours before
Local storm report, Jun 30, 8:19 PM PDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
819 PM PDT TUE JUN 30 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM FLASH FLOOD 3 ENE BIG PINE 37.18N 118.24W
06/30/2015 INYO CA LAW ENFORCEMENT
CHP REPORTED ROCKS AND MUD GOING ACROSS
DEATH VALLEY ROAD NEAR THE INTERSECTION WITH
SR-168 IN SEVERAL LOCATIONS.
&&
WOLCOTTThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 10:40 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 50 min |
| Jun 30, 11:56 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 109 min |
| Jul 1, 2:27 AM PDT | High Wind Warning | VEF | 93 min |
Nearby
Severe Thunderstorm Warnings in California, 2015Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.